Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

On mixing and completely mixing properties of positive $L^1$-contractions of finite von Neumann algebras


Authors: Farruh Mukhamedov, Seyit Temir and Hasan Akin
Journal: Proc. Amer. Math. Soc. 134 (2006), 843-850
MSC (2000): Primary 47A35, 28D05
DOI: https://doi.org/10.1090/S0002-9939-05-08072-X
Published electronically: July 20, 2005
MathSciNet review: 2180902
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Akcoglu and Suchaston proved the following result: Let $T: L^1(X,{\mathcal F},\mu)\to L^1(X,{\mathcal F},\mu)$be a positive contraction. Assume that for $z\in L^1(X,{\mathcal F},\mu)$the sequence $(T^nz)$ converges weakly in $L^1(X,{\mathcal F},\mu)$. Then either $\lim\limits_{n\to\infty}\Vert T^nz\Vert=0$ or there exists a positive function $h\in L^1(X,{\mathcal F},\mu)$, $h\neq 0$ such that $Th=h$. In the paper we prove an extension of this result in a finite von Neumann algebra setting, and as a consequence we obtain that if a positive contraction of a noncommutative $L^1$-space has no nonzero positive invariant element, then its mixing property implies the completely mixing property.


References [Enhancements On Off] (What's this?)

  • 1. M. Akcoglu, L. Sucheston, On operator convergence in Hilbert space and in Lebesgue space, Period. Math. Hungar. 2 (1972), 235-244. MR 0326433 (48:4777)
  • 2. S. Albeverio, R. Høegh-Krohn, Frobenius theory for positive maps of von Neumann algebras, Comm. Math. Phys. 64 (1978), 83-94. MR 0516998 (81m:46091)
  • 3. W. Arveson, G. Price, Infinite tensor products of completely positive semigrpups, J. Evolution Eq. 1 (2001), 221-242. MR 1846747 (2002f:46135)
  • 4. D. Berend, M. Lin, J. Rosenblatt, A. Tempelman, Modulated and subsequential ergodic theorems in Hilbert and Banach spaces, Ergod. Th. and Dynam. Sys. 22 (2002), 1653-1665. MR 1944398 (2003m:47017)
  • 5. V. Bergelson, I. Kornfeld, A. Leibman, B. Mityagin, A Krengel type theorem for finitely generated nilpotent groups, Ergod. Th. Dynam. Sys. 21 (2001), 1359-1369. MR 1855836 (2002h:47013)
  • 6. J.R. Blum, D.L. Hanson, On the mean ergodic theorem for subsequences, Bull. Amer. Math. Soc. 66 (1960), 308-311. MR 0118803 (22:9572)
  • 7. O. Bratteli, D.W. Robinson, Operator algebras and quantum statistical mechanics, I, New York Heidelberg Berlin Springer, 1979. MR 0545651 (81a:46070)
  • 8. E. Yu. Emel'yanov, Invariant densities and mean ergodocity of Markov operators, Israel J. Math. 136 (2003), 373-379. MR 1998118 (2004e:47065)
  • 9. F. Fagnola, R. Rebolledo, On the existance of stationary states for quantum dyanamical semigroups, Jour. Math. Phys. 42 (2001), 1296-1308. MR 1814690 (2002d:81110)
  • 10. F. Fagnola, R. Rebolledo, Transience and recurrence of quantum Markov semigroups. Probab. Theory Relat. Fields 126 (2003), 289-306. MR 1990058 (2004d:81058)
  • 11. H. Fong, L. Sucheston, On a mixing property of operators in $L_p$-spaces, Z. Wahr. Verw. Gebiete 28 (1974), 165-171. MR 0367152 (51:3394)
  • 12. A. Frigerio, Stationary states of quantum dynamical semigroups, Comm. Math. Phys. 63 (1978), 269-276. MR 0522826 (58:25561)
  • 13. R. Jajte, Strong limit theorems in non-commutative probability, Lecture Notes in Math. vol. 1110, Berlin-Heidelberg: Springer 1984. MR 0778724 (86e:46058)
  • 14. R. Jajte, On the existence of invariant states in $W^*$-algebras, Bull. Polish Acad. Sci. Math. 34 (1986), 617-624. MR 0884210 (88g:46065)
  • 15. T. Komorowski, J. Tyrcha, Asymptotic properties of some Markov operators, Bull. Polish Acad. Sci. Math. 37 (1989), 220-228. MR 1101473 (92f:47029)
  • 16. A. A. Katz, One property of the weak convergence of operators iterations in von Neumann algebras, Vladikavkaz Math. Jour. 5 (2003), 2, 34-35. MR 2065125
  • 17. U. Krengel, Ergodic Theorems, Walter de Gruyter, Berlin-New York, 1985. MR 0797411 (87i:28001)
  • 18. U. Krengel, L. Sucheston, On mixing in infinite measure spaces, Z. Wahr. Verw. Gebiete 13 (1969), 150-164. MR 0254215 (40:7424)
  • 19. A. Luczak, Quantum dynamical semigroups in strongly finite von Neumann algebras, Acta Math. Hungar. 92 (2001) 11-17. MR 1924244 (2003h:46100)
  • 20. E. Nelson, Note on non-commutative integration, J. Funct. Anal. 15 (1974), 103-117. MR 0355628 (50:8102)
  • 21. M. Radjabalipour, Additive mapping on von Neumann algebras preserving absolute values, Linear Algebra and its Appl. 368 (2003), 229-241. MR 1983206 (2004b:47067)
  • 22. Z. Suchanski, An $L^1$ extension of stochastic dynamics for irreversible systems, In book: Lecture Notes in Math. vol. 1391, Berlin-Heidelberg: Springer 1989, pp. 367-374. MR 1020577 (91a:82046)
  • 23. M. Takesaki, Theory of operator algebras, I, New York-Heidelberg- Berlin: Springer, 1979. MR 0548728 (81e:46038)
  • 24. F. Yeadon, Ergodic theorems for semifinite von Neumann algebars I, J. London Math. Soc., II, Ser. 16 (1977), 326-332. MR 0487482 (58:7111)
  • 25. R. Zaharopol, G. Zbaganu, Dobrushin coefficients of ergodicity and asymptotically stable $L^{1}$-contractions, Jour. Theor. Probab. 99(1999), 885-902. MR 1729461 (2000m:47011)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 47A35, 28D05

Retrieve articles in all journals with MSC (2000): 47A35, 28D05


Additional Information

Farruh Mukhamedov
Affiliation: Department of Mechanics and Mathematics, National University of Uzbekistan, Vuzgorodok, 700095, Tashkent, Uzbekistan
Email: far75m@yandex.ru

Seyit Temir
Affiliation: Department of Mathematics, Arts and Science Faculty, Harran University, 63200, Şanliurfa, Turkey
Email: seyittemir67@hotmail.com

Hasan Akin
Affiliation: Department of Mathematics, Arts and Science Faculty, Harran University, 63200, Şanliurfa, Turkey
Email: hasanakin69@hotmail.com

DOI: https://doi.org/10.1090/S0002-9939-05-08072-X
Keywords: Positive contraction, mixing, completely mixing, von Neumann algebra
Received by editor(s): June 30, 2004
Received by editor(s) in revised form: October 21, 2004
Published electronically: July 20, 2005
Additional Notes: This work was supported by NATO-TUBITAK PC-B programme
Communicated by: David R. Larson
Article copyright: © Copyright 2005 American Mathematical Society

American Mathematical Society